Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects of T-20: flu like symptoms, cough, weakness, fatigue ??
Oct 8, 2003

Three months ago I added Fuzeon (T-20) to my HAART (Epivir,Viread,Tipranavir,Nor-vir,Invirase).After a month I came down with flue like symtoms which lasted for about 2 months.The worst part was a total weakness in my muscles and a feeling of permanent exhaustion. A week ago I stopped the injections and it seems Im starting to get better, but Im still not sure, if the Fuzeon is to blame. Have you heard of any simular reports of patients, who are injecting Fuzeon? All the symtoms I had where listed in the information material, which came with the medication.On the other hand I read, that only a very small number of patients dropped out of the studies. Im looking forward to your answer. Thank you very much for your help. J. B.

Response from Dr. Henry

Almost every patient on T-20 gets some injection site reactions while in only about 5% of cases are they severe enough to cause the patient to stop the T-20. A small % of patients < 1-2% get an hypersensitivity like reaction with systemic complaints. Your experience doesn't sound exactly like that either but if I were to guess that is what I would be concerned about. If that is the case T-20 might not be a good fit for you. If a careful rechallenge causes the symptoms to return then that firms up the T-20 as the cause--I would discuss with your HIV doc. KH



Previous
STI with Tricivir
Next
is the use of steroids to treat wasting and weight loss really safe in the long run?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement